The US Food and Drug Administration (FDA) has added acetaminophen to the list of pain relievers that may in rare cases trigger life-threatening skin reactions.
The FDA issued a warning in August that pain and fever reducer acetaminophen may cause Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN), or acute generalized exanthematous pustulosis (AGEP), conditions that may be fatal, based on a review of the literature and the FDA Adverse Event Reporting System (FAERS) database (http://1.usa.gov/13fvMbR). These conditions may emerge with flu-like symptoms, a rash, blisters, or shedding of layers of skin after a first or repeat dose of acetaminophen, the agency notes.
Some tools below are only available to our subscribers or users with an online account.
Download citation file:
Web of Science® Times Cited: 1
Customize your page view by dragging & repositioning the boxes below.
More Listings atJAMACareerCenter.com >
Enter your username and email address. We'll send you a link to reset your password.
Enter your username and email address. We'll send instructions on how to reset your password to the email address we have on record.
Athens and Shibboleth are access management services that provide single sign-on to protected resources. They replace the multiple user names and passwords necessary to access subscription-based content with a single user name and password that can be entered once per session. It operates independently of a user's location or IP address. If your institution uses Athens or Shibboleth authentication, please contact your site administrator to receive your user name and password.